Thunderstorm Wind, Perry
- When
- July 5, 8:05 PM EST
- Where
- Perry County, 5 mi SW of Duncannon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.333, -77.083
Thunderstorm winds knocked down trees across Perry County.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 5, 2:56 PM EST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 PM EDT TUE JUL 5 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... AS SLOW MOVING FRONT GRADUALLY TRACKS ACROSS CENTRAL PA OVER THE NEXT 24 HOURS...HIGH PROBABILITIES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. BIGGEST THREAT OVERNIGHT WILL BE FOR SLOW MOVING CELLS WITH HEAVY RAIN BUT A SEVERE CELL CANNOT BE RULED OUT. HIGH PRESSURE NOSES IN BEHIND THE FRONT FOR WED NIGHT AND ANY LINGERING ACTIVITY WILL TAPER OFF. && .LONG TERM (THURSDAY THROUGH TUESDAY)... WITH AN IFPS UPGRADE AND THUNDERSTORMS TODAY THE EXTENDED FORECAST WILL FOLLOW HPC/S FORECAST. A BRUSH WITH THE REMNANTS OF CINDY ON FRIDAY WILL BRING A CHANCE FOR RAIN...THEN PREDOMINATELY DRY WEATHER FOR THE REMAINDER OF THE PERIOD UNDER THE INFLUENCE OF HIGH PRESSURE. && .AVIATION... MAINLY MVFR CONDITIONS AT THE CURRENT TIME...WITH AREAS OF LOWER CLDS AND HZ/BR. EXPECT SHOWERS AND STORMS UP TO AROUND 00Z...THEN MORE SHOWERS TO AROUND MIDNIGHT. POCKETS OF IFR LIKELY BY LATE TONIGHT...GIVEN PARTIAL CLEARING...AND HIGH MOISTURE LEVELS. VFR POSSIBLE LATER ON WED...AS SLIGHTLY DRIER AIR BUILDS IN...WILL TAKE SOME TIME TO MIX OUT LOW CLDS AND HZ/BR. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUL 5 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-060430- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 253 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. STORMS WILL CONTINUE TO FORM AHEAD OF A COLD FRONT MOVING SOUTHWARD FROM THE LOWER LAKES THIS AFTERNOON. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...IN ADDITION TO DANGEROUS LIGHTNING. IN ADDITION...STORMS WILL HAVE THE POTENTIAL TO PRODUCE BETWEEN 1 AND 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: THE REMAINS OF TROPICAL STORM CINDY MAY BRING SOME RAIN TO THE REGION BY THE WEEKEND. AT THIS TIME IT IS TOO EARLY TO PREDICT THE EXACT TRACK AND TIMING OF THE REMAINS OF THE SYSTEM. IT APPEARS THAT IF CENTRAL PENNSYLVANIA EXPERIENCES ANY EFFECTS FROM THE STORM...IT WOULD BE IN THE FORM OF RAIN ON FRIDAY AND SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT TUE JUL 5 2005 PAZ019-052315- SOUTHERN CENTRE- 638 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY. THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE NORTH AND EAST OF STATE COLLEGE...LIKE BEELEFONTE...CENTRE HALL AND MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL... AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT...CORRECTED SPELLING ERROR NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT TUE JUL 5 2005 PAZ019-052315- SOUTHERN CENTRE- 638 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY. THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE NORTH AND EAST OF STATE COLLEGE...LIKE BELLEFONTE...CENTRE HALL AND MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL... AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EDT TUE JUL 5 2005 PAZ027-049>052-060015- MIFFLIN-MONTOUR-NORTHUMBERLAND-SNYDER-UNION- 713 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT MONTOUR...MIFFLIN...SNYDER... NORTHUMBERLAND AND UNION COUNTIES... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM MILROY TO HARTLETON TO ALLENWOOD...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. THE STRONG WIND GUSTS CAN BE EXPECTED TO SWEEP FROM WEST TO EAST ACROSS THE REGION THROUGH 8 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 757 PM EDT TUE JUL 5 2005 PAZ028-056-060130- JUNIATA-PERRY- 757 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA AND PERRY COUNTIES THROUGH 9 PM... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF LEWISTOWN TO 18 MILES SOUTHEAST OF HUNTINGDON...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR PERULACK...MIFFLINTOWN AROUND 805 PM...SPRUCE HILL...PORT ROYAL...MCALISTERVILLE...HONEY GROVE AROUND 810 PM...BLAIN AROUND 830 PM...THOMPSONTOWN...KISTLER AND ICKESBURG AROUND 835 PM. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN LARGE TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. THE STRONGEST WINDS ARE LIKELY ALONG THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 PM EDT TUE JUL 5 2005 PAZ053-058-060145- COLUMBIA-SCHUYLKILL- 822 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA AND SCHUYLKILL COUNTIES THROUGH 930 PM... AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BLOOMSBURG TO 3 MILES NORTH OF SHAMOKIN TO 8 MILES SOUTHWEST OF SHAMOKIN...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR ROUGH AND READY...CATAWISSA...BLOOMSBURG AROUND 825 PM...ORANGEVILLE AROUND 830 PM...STILLWATER...BENTON...CENTRAL...VALLEY VIEW AROUND 835 PM...MIFFLINVILLE AROUND 845 PM AND SHUMANS AROUND 850 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN LARGE TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. THE STRONGEST WINDS ARE LIKELY ALONG THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TRAVEL ON INTERSTATE 80...BETWEEN BLOOMSBURG AND MIFFLINVILLE WILL BE ADVERSELY IMPACTED FROM THE HEAVY RAINFALL AND GUSTY WINDS FROM THIS LINE OF THUNDERSTORMS. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EDT TUE JUL 5 2005 PAZ057-060145- DAUPHIN- 900 PM EDT TUE JUL 5 2005 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF ENOLA...MOVING EAST AT 35 MPH. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND. THE THUNDERSTORM WILL BE NEAR ELLENDALE FORGE...PROGRESS...HARRISBURG AROUND 905 PM...LINGLESTOWN...COLONIAL PARK...STEELTON...HIGHSPIRE AROUND 910 PM...SKYLINE VIEW...DEHART DAM AND RUTHERFORD HEIGHTS AROUND 915 PM. FORECASTER: DANGELO
The State College radar (KCCX), 102 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees across Perry County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464483.